Format

Send to

Choose Destination
Indian J Psychol Med. 2015 Apr-Jun;37(2):220-2. doi: 10.4103/0253-7176.155636.

An adverse drug interaction of haloperidol with levodopa.

Author information

1
Department of Pharmacy Practice, JSS College of Pharmacy, Mysore, Karnataka, India.
2
Department of Psychiatry, JSS Medical College and Hospital, Ramanuja Road, Mysore, Karnataka, India.

Abstract

Drug interactions are known to play a significant role in the incidence of adverse drug reactions (ADRs) both in the community and in hospitals. Both the newer atypical antipsychotics and their more traditional counterparts are subject to drug - drug interactions amongst themselves, with other psychotropics, and with the agents used in the treatment of various physical ailments. The most common interactions encountered in clinical practice are pharmacodynamic in nature. It is well established that antipsychotic drugs reduce the efficacy of levodopa in parkinson's disease by blockade of dopamine receptors in the corpus striatum. The case reported here illustrates a common pharmacodynamic drug interaction of haloperidol with levodopa in a 60-year-old female patient.

KEYWORDS:

Adverse drug interaction; haloperidol; levodopa; parkinsonism

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center